Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 149, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 1, 2008, 9:14 PM EDT for Grant County, Indiana. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2008, 9:14 PM EDT (01:14 UTC)
- Expired
- Aug 1, 2008, 10:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
County Grant County, IN
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 9:55 PM EDT | HAIL 0.88 | Fairmount, IN | GAS STATIONS IN FAIRMOUNT REPORTED HAIL OCCURRED AROUND 1000 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1511 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 020114
SVRIWX
INC053-020215-
/O.NEW.KIWX.SV.W.0149.080802T0114Z-080802T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
914 PM EDT FRI AUG 1 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN CENTRAL INDIANA
* UNTIL 1015 PM EDT
* AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
NEAR MIER...OR 9 MILES WEST OF MARION...AND MOVING SOUTHEAST AT 19
MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MARION...
GAS CITY...
FAIRMOUNT...
UPLAND...
SWAYZEE...
JONESBORO...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4041 8585 4042 8587 4058 8587 4058 8586
4066 8586 4066 8583 4053 8545 4039 8544
TIME...MOT...LOC 0114Z 316DEG 17KT 4054 8583
$$2 follow-up statements
000
WWUS53 KIWX 020133
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
933 PM EDT FRI AUG 1 2008
INC053-020215-
/O.CON.KIWX.SV.W.0149.000000T0000Z-080802T0215Z/
GRANT IN-
933 PM EDT FRI AUG 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHERN GRANT COUNTY...
AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR HERBST...OR ABOUT 7 MILES SOUTHWEST OF MARION...AND
MOVING SOUTHEAST AT 16 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
GAS CITY...
FAIRMOUNT...
UPLAND...
JONESBORO...RADLEY AND MICHAELSVILLE...
FOWLERTON...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4041 8585 4042 8587 4056 8587 4056 8580
4056 8567 4053 8545 4039 8544 4039 8545
TIME...MOT...LOC 0133Z 322DEG 14KT 4048 8575
$$000
WWUS53 KIWX 020214
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 PM EDT FRI AUG 1 2008
INC053-020224-
/O.EXP.KIWX.SV.W.0149.000000T0000Z-080802T0215Z/
GRANT IN-
1014 PM EDT FRI AUG 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANT COUNTY WILL
EXPIRE AT 1015 PM EDT/915 PM CDT/...
AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT
OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4041 8579 4041 8586 4056 8586 4056 8565
4053 8545 4039 8544
TIME...MOT...LOC 0214Z 322DEG 14KT 4035 8562
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 7:26 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 1, 7:26 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 726 PM EDT FRI AUG 1 2008 .UPDATE/AVIATION (00Z TAFS)... MESO ANALYSIS SHOWS CAPES STARTING TO FALL TO UNDER 3000 J/KG WITH THE LOSS OF HEATING...THOUGH STILL SUFFICIENTLY UNSTABLE FOR CONVECTION ACROSS THE REGION. SHRTWV STARTING TO PUSH THRU THE REGION AT THIS TIME...WITH STRONG H500 VORT MOVING INTO THE SAULTE STE MARIE AREA IN UPPER MI. MAY BE UNDER THE GUN FOR JUST THE NEXT HOUR OR TWO...WITH THE CONVECTION COMING OFF THE LAKE AS POSSIBLY THE LAST ROUND FOR THE NIGHT AS IT MOVES THRU THE FORECAST AREA. WILL KEEP THE WATCH UP FOR THE ENTIRE AREA UNTIL THIS NEXT ROUND STARTS TO IMPACT THE REGION AND ITS INTENSITY CAN CAN PROPERLY JUDGED. VFR CONDITIONS WILL DOMINATE THE REGION...OUTSIDE OF THE CONVECTION THE NEXT FEW HOURS. WITH THE SCTD NATURE EXPECTED WILL NOT MENTION TSRA AT EITHER TAF SITE...BUT COULD BE POSSIBLE OR NEARBY SO WILL CARRY THE CB THRU THE NEXT FEW HOURS. WINDS WILL TURN NORTHWEST BEHIND THE FRONT TONIGHT...AND SKIES SHOULD CLEAR. VFR CONDITIONS WITH LITTLE CLOUD COVER WILL BE LIKELY THRU THE END OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 334 PM EDT FRI AUG 1 2008/ SHORT TERM (TONIGHT AND SUNDAY)... SOME CONCERN STILL EXISTS THIS AFTERNOON INTO THE EVENING FOR CONVECTIVE ACTIVITY...SOME WHICH MAY BE STRONG TO SEVERE. DECENT ENVIRONS FOR WIND THREAT...DRY MID LVLS PRODUCING HIGH MDPI/WINDEX VALUES OF 1.03/61...DOWNDRAFT CAPES AROUND 1200 J/KG AND SURFACE BASED CAPES NEARING 3000+ J/KG AS WE HAVE APPROACHED OR SURPASSED CONVECTIVE TEMPS. AS THE BOUNDARY AND SHRTWV PUSHES SOUTHEAST FROM WI OVER THE REGION THIS AFTERNOON INTO THE EVENING THE TRIGGER TO SET EVERYTHING OFF WILL ARRIVE IN GREATER FASHION...AND SHOULD ALLOW FOR MORE THAN A FEW SCTD SHOWERS/STORMS. AS THE FRONT PUSHES THRU THE REGION TONIGHT THE CHANCES FOR PRECIP WILL WRAP QUICKLY FROM NORTHEAST TO SOUTHEAST THIS EVENING...ENDING AROUND OR BEFORE MIDNIGHT IN THE FAR SOUTHEAST. SOME CLEARING OF THE SKIES EXPECTED AS SLIGHTLY DRIER AIR WORKS INTO THE SOUTHERN GREAT LAKES AS DEWPTS WILL DROP INTO THE UPPER 50S OR LOWER 60S. HUGE RIDGE ACROSS THE CENTRAL CONUS WILL SLOWLY PUSH EAST...BUT EASTERN TROUGH WILL CONTINUE THE NORTHERLY FLOW ACROSS THE REGION. SFC HIGH WILL MOVE ACROSS THE REGION WITH NORTHERLY SFC FLOW ACROSS THE REGION WITH H850 TEMPS OF 14C EXPECTED...WHICH IS SLIGHTLY BELOW SEASONAL LVLS...KEEPING AFTN TEMPS SLIGHTLY BELOW AVG AS WELL...AMPLE SUNSHINE EXPECTED AS TIME HEIGHT SERIES SHOWING A VERY DRY COLUMN FOR SATURDAY. SFC HIGH STILL MOVING EAST OUT OF THE REGION SATURDAY NIGHT...WITH MOSTLY CLEAR SKIES EXPECTED AND TEMPS DROPPING INTO THE UPPER 50S FOR MANY...3 TO 5 DEGREES BELOW NORMAL FOR EARLY AUGUST. LONG TERM (MONDAY THROUGH FRIDAY)... WARM WEATHER STILL ON TAP FOR MON-TUE WITH PCPN CHANCES AS RIDGE FLATTENS MIDWEEK. OP GFS STILL WARMER THAN ENSEMBLE MEMBERS SUN-TUE AND KEPT TEMPS MORE IN LINE WITH ENSEMBLE MEAN...WHICH IS IN GOOD CONTINUITY WITH PVS FCST PACKAGE. ALSO ENSEMBLE SPREAD SHRINKING LEADING TO HIGHER CONFIDENCE IN HIGHS FOR THIS WINDOW...WITH READINGS GENERALLY PEAKING NEAR OR JUST ABOVE 90 MON-TUE MOST PLACES. COOL DOWN ON TAP FOR LATE WEEK AS FAMILIAR SIGHT OF TROFING OVER NE CONUS TAKES SHAPE. TIMING OF CONVECTIVE CHANCES ALONG BNDRY AS RIDGE FLATTENS HAS SPED UP MORE INTO TUE/TUE NIGHT AND HAVE ADDED CHC POPS 00Z-06Z WED BUT WONT PULL WED AFT POPS FOR NOW PENDING FUTURE MODEL RUNS. AVIATION (18Z TAFS)... VFR CONDITIONS ACROSS THE REGION AS THE STRATUS FROM EARLIER TODAY IS STARTING TO LIFT AND A MORE CONVECTIVE APPEARANCE TO THE CLOUDS IS DEVELOPING PER LATEST VIS SAT. LIGHT WINDS WILL BE FOUND ACROSS THE REGION...WITH SOME SCTD TSRA/SHRA LIKELY TO DEVELOP THIS AFTERNOON AND INTO THE EARLY EVENING. MVFR OR IFR CONDITIONS WILL BE POSSIBLE IN THE CONVECTIVE ACTIVITY. FRONTAL BOUNDARY WILL PUSH THROUGH LATE THIS EVENING...WINDS WILL VEER TO THE NORTHWEST/NORTH. CLEARING SKIES BEHIND THE FRONT WITH LIGHT NORTHERLY FLOW. VFR CONDITIONS OVERNIGHT THROUGH THE MORNING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...SCHOTT LONG TERM...LUDINGTON AVIATION...SCHOTT UPDATE...SCHOTT
Hazardous weather outlook, Aug 1, 3:52 PM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 352 PM EDT FRI AUG 1 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-022000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 352 PM EDT FRI AUG 1 2008 /252 PM CDT FRI AUG 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN NORTHERN INDIANA AND NORTHWEST OHIO. THE STORMS MAY QUICKLY INTENSIFY TO SEVERE LEVELS AND SPREAD ACROSS NORTHERN INDIANA...NORTHWEST OHIO...AND SOUTHERN LOWER MICHIGAN THROUGHOUT THE AFTERNOON AND EVENING. THE PRIMARY THREAT WITH THESE STORMS IS LOCALIZED DAMAGING WIND GUSTS TO 70 MPH. ISOLATED NICKEL SIZE HAIL IS ALSO POSSIBLE. IMMEDIATELY DOWNWIND OF LAKE MICHIGAN...PRIMARILY FOR BERRIEN COUNTY MICHIGAN...AND LAPORTE COUNTY INDIANA THE RISK FOR SEVERE STORMS IS LESS AS SLIGHTLY COOLER TEMPERATURES WILL LIMIT INSTABILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY...A SMALL CHANCE FOR STRONG STORMS EXISTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON OR EARLY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-022000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 352 PM EDT FRI AUG 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WITH STRONG GUSTY WINDS TO 40 KNOTS AND LOCALLY HIGH WAVES ARE POSSIBLE FROM THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY...A SMALL CHANCE FOR STRONG STORMS EXISTS.. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Aug 1, 6:14 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 614 PM EDT FRI AUG 1 2008 INZ025-026-033-034-012315- BLACKFORD IN-HUNTINGTON IN-JAY IN-WELLS IN- 614 PM EDT FRI AUG 1 2008 ...SPECIAL WEATHER STATEMENT... AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF MARKLE...OR 8 MILES WEST OF BLUFFTON...MOVING SOUTHEAST AT 25 MPH. WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BLUFFTON... MONTPELIER... PONETO...WELLSBURG AND TRAVISVILLE... REIFFSBURG...DILLMAN AND KEYSTONE... PETROLEUM AND VERA CRUZ... NOTTINGHAM AND DOMESTIC... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
Local storm report, Aug 1, 6:29 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
629 PM EDT FRI AUG 01 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG VAN WERT 40.86N 84.58W
08/01/2008 VAN WERT OH LAW ENFORCEMENT
TREE LIMBS DAMAGED A TRANSFORMER
&&
EVENT NUMBER IWX0801762
LMKLocal storm report, Aug 1, 6:41 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
641 PM EDT FRI AUG 01 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL WARREN 40.68N 85.43W
08/01/2008 M0.70 INCH HUNTINGTON IN EMERGENCY MNGR
&&
EVENT NUMBER IWX0801763
LMKSpecial weather statement, Aug 1, 8:32 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 832 PM EDT FRI AUG 1 2008 INZ023-024-032-020115- GRANT IN-MIAMI IN-WABASH IN- 832 PM EDT FRI AUG 1 2008 ...SPECIAL WEATHER STATEMENT... AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF SWEETSER...OR 11 MILES SOUTHEAST OF PERU...MOVING SOUTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... MARION... SWEETSER... MIER AND JALAPA... HERBST... ROSEBURG... HANFIELD... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. SCHOTT
Special weather statement, Aug 1, 8:42 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 842 PM EDT FRI AUG 1 2008 INZ013-015-022-020130- CASS IN-FULTON IN-PULASKI IN- 842 PM EDT FRI AUG 1 2008 ...SPECIAL WEATHER STATEMENT... AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF WINAMAC...MOVING SOUTHEAST AT 26 MPH. THE MAIN THREAT FROM THIS STORM WILL BE TORRENTIAL RAINFALL OF UP TO TWO INCHES PER HOUR ALONG WITH FREQUENT LIGHTNING. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... WINAMAC... ROYAL CENTER... VANMETER PARK... PULASKI... LAWTON... STAR CITY... THIS STORM WILL BE MOVING OVER AREAS THAT EXPERIENCED VERY HEAVY RAIN DURING THE LATE AFTERNOON HOURS. DRIVERS SHOULD BE ALERT TO AREAS OF PONDING WATER AND TURN AROUND IF WATER IS OBSERVED ON THE ROAD. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. IF FURTHER STRENGTHENING CONTINUES TO OCCUR...A WARNING COULD BE NEEDED. FISHER
Local storm report, Aug 1, 9:13 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 PM EDT FRI AUG 01 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL CONVERSE 40.58N 85.88W
08/01/2008 M0.88 INCH MIAMI IN AMATEUR RADIO
&&
EVENT NUMBER IWX0801764
LMKThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:44 AM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wells | 59 min |
| Aug 2, 5:01 AM EDT | Lakeshore Flood Statement | IWX | 18 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.